Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Fourier decay of fractal measures on hyperboloids


Authors: Alex Barron, M. Burak Erdoğan and Terence L. J. Harris
Journal: Trans. Amer. Math. Soc. 374 (2021), 1041-1075
MSC (2020): Primary 42B37
DOI: https://doi.org/10.1090/tran/8283
Published electronically: December 3, 2020
MathSciNet review: 4196386
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $\mu$ be an $\alpha$-dimensional probability measure. We prove new upper and lower bounds on the decay rate of hyperbolic averages of the Fourier transform $\widehat {\mu }$. More precisely, if $\mathbb {H}$ is a truncated hyperbolic paraboloid in $\mathbb {R}^d$ we study the optimal $\beta$ for which \begin{equation*} \int _{\mathbb {H}} |\widehat {\mu }(R\xi )|^2 d \sigma (\xi )\leq C(\alpha , \mu ) R^{-\beta } \end{equation*} for all $R > 1$. Our estimates for $\beta$ depend on the minimum between the number of positive and negative principal curvatures of $\mathbb {H}$; if this number is as large as possible our estimates are sharp in all dimensions.


References [Enhancements On Off] (What's this?)

References

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2020): 42B37

Retrieve articles in all journals with MSC (2020): 42B37


Additional Information

Alex Barron
Affiliation: Department of Mathematics, University of Illinois, Urbana, Illinois 61801
MR Author ID: 1230904
ORCID: 0000-0001-9863-7154
Email: aabarron@illinois.edu

M. Burak Erdoğan
Affiliation: Department of Mathematics, University of Illinois, Urbana, Illinois 61801
Email: berdogan@illinois.edu

Terence L. J. Harris
Affiliation: Department of Mathematics, University of Illinois, Urbana, Illinois 61801
MR Author ID: 1124613
ORCID: 0000-0003-3174-4320
Email: terence2@illinois.edu

Received by editor(s): April 14, 2020
Received by editor(s) in revised form: April 29, 2020
Published electronically: December 3, 2020
Additional Notes: The second author was partially supported by the Simons collaboration grant, 634269.
Article copyright: © Copyright 2020 American Mathematical Society